Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have had acne since about age 15, went to a dermo and tried all the antibiotics, topicals, etc. All efforts were fruitless. Not real bad acne, but I would get a cyst here and there and it was tough to deal with. By nature I have oily skin. In '01 I took accutane for 6 months, 40 mgs every day. The first 2 weeks are the worst. It felt like my skin was crawling, kind of tingly all the time. And it really flared up on my face and back for about 2 weeks. No cysts, just small pimples that were just under the surface. As it dried out I never really got another pimple for the rest of the cycle I don't think. But my lips were chapped and dry (had to keep Vaseline lip stuff on them) and my eyes got dry (eyelids too) and the corners of my mouth hurt and were usually dry. All of this subsides as you run the course to the end. Oh, and my head got real itchy while taking accutane so I got a prescription for some dandruff shampoo which helped a ton. Like I said, all of these side effects diminish as you progress through the treatment. After it was over, the dryness and stuff ends in a week or two, or it did for me.

My skin stayed non-oily for a couple years, then here and there I started getting a cyst so now I'm back on accutane for the last time. There have not been multiple cysts at once or anything, but when I would get one it would be large and needed to be injected. And it was getting to where I would need to wash my face every few hours or so and so rather than postpone the inevitable or worry if and when I was going the get another cyst, I figured I'd just go back on accutane and solve the problem of oily skin. But it's funny, I was most worried about that initial flare up for the first couple weeks. Dreading it....

So now I'm 2 weeks into treatment. This time the doc put me on 20 mgs a day for the first week, and then the 2nd I went to 40mg/day. Acne did not get worse this time in the initial stage. I am drying out and kind of tingly/itchy again though. It's kind of distracting, because my scalp itches also. My face feels like I'm sunburned or windburned and cold water feels great. I can feel everything drying out and it's uncomfortable, and the skin is more fragile than when you're not on accutane. I'll most likely stay on the 40mgs a day for the whole treatment period. My lips aren't as bad as last time yet but they are drying more each day. Anyway, I'm looking forward to the side effects subsiding a little.

Hopefully, this will provide a little insight into what you can expect while you are on accutane. Warm regards and best wishes to all of you! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×